Alert archive / Ohio / Flash Flood Warnings in 2002
Flash Flood Warning 41, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 6, 2002, 2:04 PM EDT for Monroe County, Noble County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2002, 2:04 PM EDT (18:04 UTC)
- Expired
- Jun 6, 2002, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Monroe County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 061804 FFWPBZ OHC111-121-062100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 202 PM EDT THU JUN 6 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MONROE COUNTY IN OHIO NOBLE COUNTY IN OHIO * UNTIL 500 PM EDT * AT 202 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAIN WILL CONTINUE ACROSS MONROE AND NOBLE COUNTIES INTO LATE AFTERNOON. LOCATIONS GETTING MORE THAN AN INCH AND A HALF OF RAINFALL TODAY WILL HAVE FLOODING IN POOR DRAINAGE AREAS...AND ALONG SMALL STREAMS. * LOCATIONS IN THE WARNING INCLUDE...CALDWELL...BATESFIELD... SUMMERFIELD...BEALSVILLE...AND WOODSFIELD... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 8:50 AM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 6, 8:50 AM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 850 AM EDT THU JUN 6 2002 DID EARLY UPDATE TO EXTEND FLOOD WATCH INTO THE AFTERNOON AND TO ALL ZNS. LOW NOW IN SOUTH CENTRAL OHIO FORECAST TO TRACK TO SOUTH OF FA MAINLY THROUGH VA. OVERRUNING RAIN IN THE NORTHERN PORTION OF THE WATCH AREA WITH CONVECTIVE RAIN TO SOUTH. HEAVIEST RAIN NOW HEADING THROUGH CENTRAL OHIO INTO NORTHERN HALF OF WESTERN PA. AS LOW MOVES SOUTH AND EAST OF AREA BY LATE AFTERNOON AND EVENING HEAVIEST RAIN SHOULD TAPER TO SHOWERS AND THAT CONFINED TO THE SERN TIERS. REST UNCHANGED. .PBZ... MD...FLOOD WATCH INTO THE AFTERNOON FOR ZONE MDZ001. OH...FLOOD WATCH INTO THE AFTERNOON FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH INTO THE AFTERNOON FOR ZONES PAZ007>009-013>016-020-021-023-029>032. WV...FLOOD WATCH INTO THE AFTERNOON FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
In the hours before
Special weather statement, Jun 6, 12:04 PM EDT, 2 hours before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-062100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1204 PM EDT THU JUN 6 2002 ...THUNDERSTORMS INTO EARLY EVENING CAN PRODUCE FLOODING... SCATTERED THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND EVENING MAINLY FROM INTERSTATE 70 AND SOUTH. THESE STORMS MAY PRODUCE RAINFALL HEAVY ENOUGH TO CAUSE FLASH FLOODING. THESE STORMS CAN ALSO PRODUCE GUSTY WINDS AS WELL AS THE HEAVY RAINFALL. THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE REGION THIS AFTERNOON. SKYWARN OBSERVERS PLEASE CALL IN EVERY INCH ADDITIONAL RAINFALL. STAY TUNED FOR FURTHER UPDATES ON NOAA WEATHER RADIO.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:50 AM EDT | Flash Flood Warning | PBZ | Muskingum | 5 hr |
| Jun 6, 11:36 AM EDT | Flash Flood Warning | PBZ | Belmont | 5 hr |
| Jun 6, 1:00 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Jun 6, 4:52 PM EDT | Flash Flood Warning | PBZ | Coshocton | 6 hr |
Nearby
Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.